Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 210, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 13, 2011, 6:55 PM CDT for Butler County, Harvey County, Sedgwick County, Kansas. It was in force for 19 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2011, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 13, 2011, 7:14 PM CDT
- In force
- 19 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, KS, Harvey County, KS, Sedgwick County, KS
The radar
The Wichita radar (KICT), 33 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:10 PM CDT | TSTM WND DMG | 4 Nnw Towanda, KS | EMERGENCY MANAGER REPORTS A LARGE TREE DOWN ACROSS DIAMOND ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 11.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -836 J/kg
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 480 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776
WUUS53 KICT 132355
SVRICT
KSC015-079-173-140030-
/O.NEW.KICT.SV.W.0210.110613T2355Z-110614T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
655 PM CDT MON JUN 13 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
SOUTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
NORTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 730 PM CDT
* AT 653 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PARK CITY...OR 10
MILES NORTH OF DOWNTOWN WICHITA...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITEWATER...TOWANDA...POTWIN AND BENTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
&&
LAT...LON 3803 9741 3803 9702 3774 9693 3772 9734
3789 9741
TIME...MOT...LOC 2355Z 250DEG 37KT 3784 9726
WIND...HAIL 60MPH <.75IN
$$
KLEINSASSER1 follow-up statement
125
WWUS53 KICT 140014
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
714 PM CDT MON JUN 13 2011
KSC015-079-173-140025-
/O.CAN.KICT.SV.W.0210.000000T0000Z-110614T0030Z/
SEDGWICK KS-HARVEY KS-BUTLER KS-
714 PM CDT MON JUN 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BUTLER...
SOUTHEASTERN HARVEY AND NORTHEASTERN SEDGWICK COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
LAT...LON 3803 9741 3803 9702 3774 9693 3772 9734
3789 9741
TIME...MOT...LOC 0015Z 250DEG 37KT 3791 9701
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:55 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 13, 6:55 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 655 PM CDT MON JUN 13 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU TYPICAL POOR MODEL PERFORMANCE WITH THUNDERSTORMS IN THE VICINITY OF COLD FRONT MOVING ACROSS THE AREA. NONE HAVE SHOWN THE PROGRESSION OF EFFECTIVE FRONT AS FAR AS RADAR/OBSERVATIONS SUGGEST. A BIT CONCERNED THAT THE FRONT MAY MIX/REFORM NORTH DEPENDING ON STRENGTH OF COLD POOL/OUTFLOW BOUNDARY DURING THE NIGHT. HOWEVER MODELS ARE ALL CONVINCED THAT LOW CLOUDS WILL FILL IN BEHIND THE FRONT AND HAVE CAUTIOUSLY INCREASED THIS A BIT. AM ALSO CONCERNED THAT SHORTWAVE EVIDENT IN WATER VAPOR OVER THE SOUTHWEST US COULD BE AFFECTING AREA IN THE 10-14 UTC TIMEFRAME...WITH RESULTANT ISOLATED THUNDERSTORMS. FOR NOW JUST INTRODUCED SCT080 DECK FOR THIS AT KICT/KCNU. -HOWERTON && .PREV DISCUSSION... /ISSUED 315 PM CDT MON JUN 13 2011/ DISCUSSION... FORECAST CONCERNS WILL BE ISOLATED STORM CHANCES TODAY...WITH BETTER CHANCES IN ERN SECTIONS ON TUE. THEN MAINLY TEMPS LATER IN THE WEEK. THIS EVENING AND TONIGHT: WEAK AREA OF LOW PRESSURE REMAINS OVER SW KS AT THIS TIME...WITH A WEAK COLD FRONTAL BOUNDARY LOCATED ACROSS CEN KS. MOST OF THE FORECAST AREA REMAINS UNDER A WARM AIRMASS ALOFT...WHICH IS KEEPING THE AREA CAPPED. EXPECT THIS TREND TO CONTINUE INTO THIS EVENING...WITH THIS WARM AIR CAP KEEPING CONVECTION CHANCES AT A MINIMUM OR NEAR NIL THIS EVENING. FORECAST SOUNDINGS DO SHOW SOME WEAKENING OF THE CAP BETWEEN 22-02Z NEAR KICT/KHUT BUT LACK OF GOOD CONVERGENCE SEEMS TO SUGGEST THAT NOTHING MORE THAN AN ISOLATED STORM IS POSSIBLE THIS EVENING. IF A STORM CAN GET GOING...THINK AN ISOLATED SVR STORM CHANCE EXISTS...AS AIRMASS BECOMES VERY UNSTABLE ALONG OR JUST BEHIND THE BOUNDARY ACROSS CEN KS. BULK SHEAR ALSO SUGGESTS A POSSIBLE MULTICELL TYPE STORM...WITH DAMAGING WINDS THE MAIN THREAT...GIVEN THE INVERTED-V SOUNDING. BETTER CHANCE OF STORMS LOOKS TO REMAIN JUST TO THE NORTHEAST OF THE FORECAST AREA IN NORTHEAST KS...WHERE AIRMASS IS VERY UNSTABLE...AND CAP WILL BE WEAKER. DO NOT THINK ANYTHING THAT CAN DEVELOP WILL LAST MUCH AFTER SUNSET...AS HEATING OF THE DAY ENDS WITH LOW LEVEL JET VEERING INTO NE KS HELPING A COMPLEX OF STORMS FORM IN THIS AREA. FOR THE OVERNIGHT HOURS...SOME UNCERTAINTY ABOUT MOVEMENT OF THE COLD FRONT IN CEN KS...AND WHETHER IT WILL MAKE ANY PROGRESS INTO SOUTH CEN KS LATE THIS EVE OR OVERNIGHT. NAM/WRF IS THE MOST AGGRESSIVE IN PUSHING THE BOUNDARY INTO SRN KS...WHILE THE GFS/ECMWF KEEP IT IN CEN KS UNTIL EARLY ON TUE. NOT SEEING ALOT OF PRESSURE FALLS BEHIND THE BOUNDARY...SO PREFER THE SLOWER GFS/ECMWF FOR FRONTAL MOVEMENT...DELAYING ITS SRN PROGRESSION UNTIL EARLY ON TUE. TUE-WED: PLACEMENT OF THE BOUNDARY WILL CONTINUE TO BE PROBLEMATIC FOR TUE. WITH SLOWER GFS/ECMWF IN MIND...THIS WOULD PUT THE BOUNDARY SOMEWHERE ACROSS THE MIDDLE OF THE FORECAST AREA FOR THE AFTERNOON HOURS ON TUE. WARM AIR ALOFT WILL AGAIN KEEP MOST CONVECTION AT BEY UNTIL THE LATE AFTERNOON INTO THE EVENING HOURS. MAIN DIFFERENCE ON TUE WILL BE AN APPROACHING MID LEVEL SHORTWAVE...WHICH WILL HELP WEAKEN THE CAP ENOUGH FOR CONVECTION TO TAP INTO A VERY UNSTABLE AIRMASS EXPECTED TO POOL JUST ALONG OR AHEAD OF THE BOUNDARY...WITH BULK SHEAR AROUND 40KTS AMPLE ENOUGH FOR A SVR THREAT. THINK THIS CONVECTION CHANCE WILL BE A LITTLE MORE WIDESPREAD THAN TONIGHT WITH THE GREATEST AREA OF CONCERN EAST OF THE KANSAS TURNPIKE. CONVECTION ON TUE NIGHT AND COLD POOLS FROM THE CONVECTION WILL HELP PUSH THE BOUNDARY FINALLY TO THE SOUTH OF THE FORECAST AREA. THIS WILL BRING SOME WEAK RIDGING ACROSS THE AREA FOR WED...WITH ANY CONVECTION CHANCES STAYING TO THE SOUTH OF THE AREA...WITH SEASONAL TEMPS ON TAP. THU: THE DRY CONDITIONS WILL BE SHORT LIVED...AS WARM ADVECTION (WAA) BRINGS THE BOUNDARY RAPIDLY BACK TO THE NORTH ON THU. THIS WAA WILL PUSH THE WARM FRONT BACK ACROSS THE AREA FOR THE DAYLIGHT HOURS ON THU...WITH A CHANCE OF SOME WIDELY SCATTERED AFTERNOON SHRA/TSRA. WILL KEEP A LOW POP IN FOR THIS CHANCE...WITH SEASONAL TEMPS EXPECTED. FRI-SUN: MID LEVEL HEIGHTS LOOK TO GRADUALLY INCREASE INTO THE WEEKEND...WHICH WILL LEAD TO WEAK RIDING ACROSS THE FORECAST AREA. ANOTHER WEAK LOW PRESSURE AREA LOOKS TO DEVELOP OVER SW KS AGAIN...WITH THE MAIN SYNOPTIC FEATURES STAYING TO THE NORTHWEST OF THE AREA AND NORTHEAST. SO EXPECTING SFC FEATURES SIMILAR TO THIS AFTERNOON...WITH MOST OF THE CONVECTIVE CHANCES STAYING TO THE NW AND NE OF THE AREA. COULD SEE SOME ISOLATED CHANCES IN THE EXTENDED...BUT PLAN ON LEAVING MOST OF THIS TIME FRAME DRY...EXCEPT FOR SUN...WHEN WEAK RIDGE GRADUALLY BREAKS DOWN. KETCHAM AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU THE MAIN CHALLENGE FOR THIS FORECAST IS THE TIMING OF THE COLD FRONTAL PASSAGE WHICH WENT THROUGH KRSL ABOUT 15Z. WEAK SURFACE LOW REMAINS IN WESTERN KANSAS AND SHOULD SLOWLY MOVE TO THE NORTHEAST. THERE ARE MODEL DISCREPANCIES AT WHEN THE FRONT WILL REACH KSLN AND KHUT WITH CURRENT THOUGHTS TO HAVE THE TRANSITION TO NORTHERLY WINDS AT KSLN ABOUT 02Z AND KHUT AT ABOUT 6Z. CONFIDENCE IS NOT HIGH IN EXACT TIMING OF THE FRONT FOR ALL BUT KRSL WITH IDEA THAT IT MAY NOT BE UNTIL LATER THAN CURRENT FORECAST. CONTINUAL POSSIBILITIES OF ISOLATED TSRA COULD DEVELOP ALONG THE COLD FRONT THIS AFTERNOON AND EVENING FOR KRSL...KSLN AND KHUT...HOWEVER REMAINED WITH TREND TO LEAVE OUT BECAUSE OF ISOLATION. WRAP AROUND MOISTURE FROM THE MOVEMENT OF THE LOW COULD BRING IN SOME MVFR CIGS AND REDUCED VIS FOR CENTRAL KANSAS BEHIND THE COLD FRONT. DUE TO CURRENT CONSISTENCY BETWEEN MODELS OF DROPPING CIGS AND VIS...DECIDED TO BRING IN JUST TO KRSL FOR THE LATE NIGHT INTO EARLY MORNING HOURS. VP && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 71 90 68 90 / 20 10 10 10 HUTCHINSON 69 88 66 89 / 20 10 10 10 NEWTON 69 88 67 88 / 20 10 10 10 ELDORADO 70 90 67 88 / 10 20 10 10 WINFIELD-KWLD 72 93 68 91 / 10 20 20 10 RUSSELL 66 86 63 88 / 20 10 10 10 GREAT BEND 66 88 63 88 / 20 10 10 10 SALINA 68 85 65 88 / 20 10 10 10 MCPHERSON 68 87 66 88 / 20 10 10 10 COFFEYVILLE 71 93 69 89 / 10 20 40 10 CHANUTE 71 90 68 87 / 10 20 30 10 IOLA 71 90 67 87 / 10 20 30 10 PARSONS-KPPF 71 90 68 88 / 10 20 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 13, 4:36 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 436 PM CDT MON JUN 13 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 436 PM CDT MON JUN 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP THIS EVENING ACROSS CENTRAL AND SOUTH CENTRAL KANSAS ALONG A SLOW MOVING COLD FRONT. IF A STORM CAN DEVELOP...DAMAGING WINDS AND LARGE HAIL ARE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER ROUND OF SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL KANSAS TUESDAY SPREADING INTO SOUTHEAST KANSAS BY TUESDAY EVENING AND TUESDAY NIGHT. THE GREATEST THREAT FOR SEVERE WEATHER ON TUESDAY APPEARS TO BE ALONG AND EAST OF THE KANSAS TURNPIKE. STRONG THUNDERSTORMS ARE POSSIBLE AGAIN FOR THURSDAY AND SATURDAY NIGHT. TEMPERATURES WILL BE ON THE RISE LATE IN THE WEEK AND THROUGH THE WEEKEND WHERE HEAT INDICES WILL HOVER AROUND 100 ACROSS MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF A STORM CAN DEVELOP ACROSS SOUTH CENTRAL AND CENTRAL KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KETCHAM/MWM
In the hours before
Special weather statement, Jun 13, 5:15 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 515 PM CDT MON JUN 13 2011 KSZ067-082-132245- KINGMAN-RENO- 515 PM CDT MON JUN 13 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST KINGMAN COUNTY...AND THE SOUTHEAST HALF OF RENO COUNTY... AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS FROM NEAR PENALOSA...TO JUST NORTHWEST OF PRETTY PRAIRIE...AND MOVING NORTHEAST AT 25 MPH. WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Jun 13, 5:34 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 534 PM CDT MON JUN 13 2011 KSZ067-082-132300- KINGMAN-RENO- 534 PM CDT MON JUN 13 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST KINGMAN AND SOUTHERN RENO COUNTIES... AT 528 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR CUNNINGHAM...OR 15 MILES EAST OF PRATT...AND MOVING NORTHEAST AT 25 MPH. MORE STRONG THUNDERSTORMS WERE LOCATED OVER SOUTH-CENTRAL RENO COUNTY...ALSO MOVING NORTHEAST. SMALL HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Jun 13, 6:20 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 620 PM CDT MON JUN 13 2011 KSZ067-082-083-132345- KINGMAN-RENO-SEDGWICK- 620 PM CDT MON JUN 13 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST KINGMAN...SOUTHERN AND EASTERN RENO...AND WESTERN SEDGWICK COUNTIES... AT 613 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR KINGMAN...AND MOVING EAST TO NORTHEAST AT 35 MPH. MORE STRONG THUNDERSTORMS WERE LOCATED SOUTH OF HUTCHINSON...AND ALSO WEST OF ANDALE. PEA SIZE HAIL...AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
Special weather statement, Jun 13, 6:35 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 635 PM CDT MON JUN 13 2011 KSZ067-068-140000- HARVEY-RENO- 635 PM CDT MON JUN 13 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR HARVEY AND EASTERN RENO COUNTIES... AT 632 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BURRTON...OR 10 MILES SOUTHEAST OF HUTCHINSON...AND MOVING EAST TO NORTHEAST AT 30 TO 40 MPH. PEA SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:45 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.